Alert archive / South Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 84, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 21, 2002, 5:45 PM EDT for Barnwell County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2002, 5:45 PM EDT (21:45 UTC)
- Expired
- Jul 21, 2002, 6:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Barnwell County, SC
The radar
The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1664 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
372
WUUS52 KCAE 212145
SVRCAE
SCC011-212215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
544 PM EDT SUN JUL 21 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 615 PM EDT.
* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 6 MILES SOUTH OF BLACKVILLE...DRIFTING
SLOWLY NORTH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLACKVILLE.
THIS STORM WILL PRODUCE DIME SIZE HAIL.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:17 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 21, 1:17 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 117 PM EDT SUN JUL 21 2002 DISC: 16Z SURFACE ANALYSIS SHOWS WEAK TROUGH OF LOW PRESSURE ACROSS CENTRAL GEORGIA AND THE SOUTHERN PORTION OF THE STATE. SATELLITE SHOWS CU DEVELOPING ACROSS THE UPSTATE AND CENTRAL SAVANNAH RIVER AREA. 88D SHOWS A FEW SHOWERS ALONG WITH A THUNDERSTORMS OR TWO ACROSS THE UPSTATE AND ALONG/WEST OF THE SAVANNAH RIVER. WEAK MID/UPPER LEVEL TROUGH ACROSS THE SOUTHEAST IS FORECAST TO GRADUALLY RETROGRADE OVER THE NEXT 24 HOURS. AT THE SURFACE...WEAK TROUGH WILL REMAIN ACROSS THE AREA THROUGH MONDAY. MODEL TIME SECTIONS SHOW LOW LEVEL MOISTURE GRADUALLY INCREASING ACROSS THE AREA THROUGH TUESDAY. GUIDANCE AND LOCAL EQUATIONS AGREE AND INCREASE POPS ACROSS THE AREA EACH DAY. LOOKS AS THOUGH BEST CHANCE WILL BE TUESDAY INTO WEDNESDAY. AIRMASS TO ONLY BECOME WEAKLY UNSTABLE ACROSS THE AREA...SO NOT EXPECTING MUCH CHANCE OF ANY SEVERE STORMS THROUGH THE PERIOD. MAY NEED TO INCLUDE A MENTION OF AN ISOLATED SHRA/TSRA THIS EVENING...OTHERWISE WILL CONTINUE WITH A CHANCE THROUGH TUESDAY. WEAK TROUGH ACROSS THE AREA AND A FEW MORE CLOUDS WILL GIVE THE AREA A BREAK FROM THE HOT TEMPERATURES. GUIDANCE AND LOCAL EQUATIONS SIMILIAR THROUGH THE PERIOD WITH TEMPERATURES COOLING DOWN TO NEAR/SLIGHTLY BELOW NORMAL LEVELS. FCSTID = 77 CAE 73 93 74 91 / 10 30 30 40 AGS 71 94 72 92 / 10 30 30 40 SSC 73 93 74 91 / 20 30 30 40 OGB 72 93 73 91 / 10 30 30 40 .CAE... GA...NONE. SC...NONE. LCV
Nearby
Severe Thunderstorm Warnings in South Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.